MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The phenom 17 micro catheter used in this event was not returned and the reason was not provided.Therefore, analysis could not be performed and conformance to specification could not be assessed.The phenom 17 micro catheter has a labeled id (inner diameter) of 0.017¿.Per the axium prime coil instructions for use (ifu): axium bare coils are compatible for use with micro catheters with a minimum id of 0.0165¿.Therefore, the phenom 17 micro catheter was found compatible for use with the axium prime coil.The axium prime implant coil was returned without the introducer sheath.The axium prime pushwire was found to be bent at ~6.2cm from the proximal end.In addition, the axium prime pushwire was found to be broken at ~10.5cm from proximal end and retained by release wire.The axium prime implant coil was found to be missing/broken.The axium prime implant coil missing was not returned, and reason was not provided.The axium prime coil could not be used for testing with an in-house microc atheter due to its damaged condition.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The axium prime implant coil was found damaged and stretched.It is likely that the damage to the axium prime implant coil occurred during the attempt to push the coil through the micro catheter against the reported resistance.It was reported all devices were prepared and hydrated as per the instructions for use (ifu).The phenom 17 micro catheter was found compatible for use with the axium prime coil.Information regarding patient vessel tortuosity was not provided.Therefore, any contributing factors could not be assessed.This regulatory report is being submitted as part of a retrospective review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the coil embolization, there was a strong resistance inside the microcatheter.It was noted that when the device was collected, the joint between the coil and the delivery was damaged.There was no damage to the catheter.All subsequent coils were inserted without any problems.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received reported that the coil had come out of the introducer sheath smoothly.The catheter was flushed and the coil was hydrated per the ifu.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17430549
Report Number2029214-2023-01251
Device Sequence Number17930337
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot NumberA581565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown